MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC AXIUS BLOWER MISTER; LAVAGE, JET

MAQUET CARDIOVASCULAR LLC AXIUS BLOWER MISTER; LAVAGE, JET
Model Number C-CB.-1000
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure, blower mister was not blowing co2 well when they tested it before using it in the field.They kept saying this didn't feel like it was blowing.No kink and no connection issue.They opened a new device and it worked fine.No patient effects.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4) updated sections: b4, g4, g7, h2, h3, h6, h10 the device was returned to the factory for evaluation on (b)(6) 2023.An investigation was conducted on (b)(6) 2023.A visual inspection was conducted.Signs of clinical use and and no evidence of blood was observed.The flow volume controller was inspected and was observed to have no visual or physical defects.The controller was able to be rolled with no physical difficulties.The spike chamber was returned filled with saline.A microscopic evaluation was conducted.The flow path through the y-connector was observed to be clear.The glue connecting the shaft connecter and tubing was observed to be placed correctly.No occlusions caused by the glue were observed.The tip of the blower mister was observed to be intact with no visual defects observed.A functional test was performed.The returned iv spike and chamber was removed.A syringe was filled with water and connected to the saline port of the iv luer lock connection.The plunger of the syringe was depressed and water was observed to come out of the atraumatic tip with normal flow and no blockages.The braided tubing was connected to a co2 source, not exceeding 50 psi (344 kpa), and co2 gas was able to flow through the iv tubing.The sound of co2 gas was heard at the atraumatic tip while coming out of the tube.The syringe was depressed at a steady rate and the irrigation mist was observed to flow out of the tip as expected.Based on the returned condition of the device, the reported failure "improper flow or infusion" was not confirmed.The lot # 96255710 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
AXIUS BLOWER MISTER
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key16402504
Report Number2242352-2023-00129
Device Sequence Number3364962
Product Code FQH
UDI-Device Identifier00607567700741
UDI-Public00607567700741
Combination Product (Y/N)N
Initial Reporter StateGA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberC-CB.-1000
Device Catalogue NumberC-CB.-1000
Device Lot Number96255710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale